Hello Dr. Rassman,
I have been experiencing a problem with hair shedding ever since I took accutane 3 years ago. It seems to be cyclical in nature. It sheds every 3-4 months but then grows right back. I’ve looked this up on the internet and what I’ve concluded is that I have chronic telogen effluvium brought on by accutane. I don’t have much miniturization…that’s when the hair falls out and is replaced by a thinner hair and then by a thinner hair right? Each strand of hair on my head is still as thick as it always was it’s just that I keep shedding massive amounts of hair every 3-4 months. Everytime I think it’s stopped for good, it starts shedding again. Also i have very straight hair and ever since I took accutane it seems that I now have hairs that are kind of curly or bent looking if that makes any sense. I don’t know what to do…I’m tired of it falling out. Please help.`
I have heard of problems like yours from Accutane, but I do not have a suggestion in the short term. In the long term, I would expect that this cyclical process will become less and less of a problem, but you will have to wait it out. If I become aware of any solutions, I will let everyone know through this blog and write to you as well. If any of my readers have a solution, please share.